This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Is jaw chewing and grimmicing normal when stopping Celexa
1 took serequel 50-100 mg on and off for 10 years and have been on celexa steady for the last 10 years. Last year I started waking up with tongue protrusion and grimmicing at night. My doc took me off serequel and haven't had any problems like that for the last year. 3 months ago I stopped celexa to get a septoplasty. The only thing i noticed is that when I got stressed my jaw would continually push open and I continued to grind my teeth long after the med was stopped. I stopped celexa again for throat surgery and this time when I stopped my jaw started pushing down and forward and I started making the full blown frowning of grimmicing. I also sometimes make a chewing motion. gets worse when i'm under stress and all goes away when I'm just getting ready to dose of to sleep. My doc says its impossible to get TD on such a small dose of serequel and he thinks I should go back on celexa as soon as this surgery stuff heals up enough. My question is...Are these type of symptoms possible as withdrawl (withdrawal) syptoms (symptoms)? I've stopped these meds before in the past and never had anything like this happen.
They don't sound like normal withdrawal symptoms.
If not from the med then maybe ?anxiety-related.
I would also ask the expert on the dental health expert forum (or some other related forum) about the jaw stuff. The talk about surgery seems to raise red flags for me and I would also be looking at that as a potential source.
Could you have ?TMJ? A dentist should be able to tell what is going on.
My own experience is withdrawal can cause anything, but one of the side effects of being on Celexa is jaw clenching and other muscle tension. Odd it happens when you quit; happens to me when I'm on it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.